MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY* GASTRIC-JEJUNAL FEEDING TUBE KIT, SECUR-LOK* EXTENSION SETS ENFIT® CONN; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY* GASTRIC-JEJUNAL FEEDING TUBE KIT, SECUR-LOK* EXTENSION SETS ENFIT® CONN; DH EF BALLOON TUBES PRODUCTS
Model Number 104411300
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No code available = patient required intubation, patient is unwell.The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 19 may 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported by (b)(6) hospital to their distributor that the jejunal tube tore and the patient aspirated, requiring intubation and ventilation.They allege the tear caused feed to go into the stomach instead of the jejunum.The patient became unwell, but no specific symptoms or treatment were reported.Additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
Correction: upon receipt of the sample, it was confirmed with the initial reporter that the original product code reported was incorrect.Model #/lot # has been updated with the correct product information.One used sample was returned for evaluation.Visual inspection revealed the molded head, tube, and balloon appeared to be discolored with foreign substances on the exterior and interior of the device.The balloon was filled with 5 cc of water and no leakage was observed.Feeding was simulated using water and methylene blue through the jejunal port.There was an observance of water droplets exciting the gastric skive area.The gastric skives were examined under magnification, and the inner wall of the tubing which separates the jejunal and gastric lumens had a tear which allowed for an inner lumen miscommunication/cross over.The manufacturing processes which could potentially contribute to this failure mode were reviewed during a process assessment performed by the quality engineer.The device was manufactured according to specification requirements and there were no tasks or deviations being performed that were abnormal to the established validated processes.Manufacturing conducts visual and functional inspections of each component throughout production.The complaint is confirmed, but no root cause has been determined.All information reasonably known as of 12jun2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Per additional information received, the patient has remained in the hospital but has improved and is now self ventilating.The reporter feels that it's likely that the feed being given via the jejunal feeding tube was actually going into the stomach.No further information has been provided at this time.

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6582842
Report Number9611594-2017-00082
Device Sequence Number13475472
Product Code KNT
UDI-Device Identifier10680651956597
UDI-Public10680651956597
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2018
Device Model Number104411300
Device Catalogue Number8270-18-2.0-30
Device Lot NumberAA6046N58
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date06/19/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;